Ask an expert
Question

29 Mar 2003

pain in left leg<br>
I have been on Lipitor for five years. lately my left leg pains alot, especially at night. It also feels
as though I am loosing circulation or something because it feels different to my right leg. Do you think this have something to do with the Lipitor? I am a 51 year old female who exercises about 3 times a week at the gym. I apparantly have the hereditary high cholestrol. I suppose I am overweight as I weigh 71 kg. and I am 5' 4 ". I would like to know whether I can just stop the Lipitor and try to watch my Cholestrol with a correct diet. Do you think there is a connection between using Lipitor & my left leg giving me problems?
Answer 435 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Wanda, I doubt that it’s due to the Lipitor® as one would expect it to affect both legs. It might be due to atherosclerosis of the artery that supplies the left leg (the exact thing you’re trying to prevent by taking Lipitor®). The best would be to have Doppler studies done of the legs as it will tell you if there is a problem with the blood flow. If it looks like it the case, the can do an arteriogram or venogram to determine exactly how bad the narrowing of the artery or vein is. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9269 votes
No
66% - 17885 votes
Vote